MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-CORK COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT

STRYKER ORTHOPAEDICS-CORK COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT
Catalog Number N103A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
During in-coming inspection at distribution, it was found that there was a foreign material (kind of fiber or hair) in the package.This event was found on 1 of 20 units received.
 
Additional Manufacturer Narrative
The inspection of the device provided could confirm the reported event.The manufacturer stryker instruments, (b)(4) confirmed that the size of the hair exceeded the permitted criteria.(b)(4) was already initiated for the previous complained event reporting the same failure mode (refer to (b)(4)), followed by (b)(4), for (b)(4) was initiated and (b)(4), as well as (b)(4) is addressed in (b)(4).The currently complained (b)(4) as well as (b)(4) were investigated in (b)(4).The package returned to stryker instruments, (b)(4), will be retained to complete a device defect awareness training with the operators that did not detect the presence of the hairs in the packages when completing the inspection.There have been multiple ncs for this issue type.Therefore it was escalated and linked to capa (b)(4) - hair in packs found at distribution centre.The capa is still ongoing.Summarizing all facts, the root cause can be attributed to a manufacturing (packaging) related issue.
 
Event or Problem Description

Brand Name
COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill D-791 11
MDR Report Key5739997
Report Number0008010177-2016-00137
Device Sequence Number18833223
Product Code GEI
UDI-Device Identifier04546540004093
UDI-Public(01)04546540004093(17)210401(10)16105077
Combination Product (Y/N)N
PMA/510(K) Number
K033232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberN103A
Device Lot Number16105077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2016
Supplement Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1